Alert archive / Kansas / High Wind Warnings in 2006
High Wind Warning 3, NWS Goodland, KS
NWS Goodland, KS issued this high wind warning at Apr 15, 2006, 12:36 PM CDT for 10 counties in Kansas. It was in force for 2 hr. 13 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 15, 2006, 12:36 PM CDT (17:36 UTC)
- Expired
- Apr 15, 2006, 3:00 PM CDT
- In force
- 2 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, KS, Gove County, KS, Greeley County, KS, Logan County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS
The radar
The Goodland radar (KGLD), 46 km from the middle of the area, began a volume at 17:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 15, 12:41 PM CDT | TSTM WND GST 58 | Weskan, KS | KSN WEATHER LAB REPORT |
| Apr 15, 12:45 PM CDT | TSTM WND DMG | Sharon Springs, KS | DOWN POWER LINES. SIDING OFF HOUSE. |
| Apr 15, 12:55 PM CDT | TSTM WND GST 62 | Bird City, KS | |
| Apr 15, 12:57 PM CDT | TSTM WND GST 59 | Oakley, KS | KSN WEATHER LAB REPORT |
| Apr 15, 1:00 PM CDT | NON-TSTM WND GST 63 | Grinnell, KS | KSN WEATHER LAB REPORT |
| Apr 15, 1:25 PM CDT | TSTM WND GST 63 | Colby, KS | |
| Apr 15, 1:55 PM CDT | NON-TSTM WND GST 64 | Colby, KS | |
| Apr 15, 2:15 PM CDT | NON-TSTM WND GST 67 | Colby, KS | |
| Apr 15, 2:15 PM CDT | NON-TSTM WND DMG | 7 Nw Atwood, KS | COOTWOOD TREE FELL CRUSHING UTILITY BUILDING AND TRACTOR. |
| Apr 15, 2:15 PM CDT | NON-TSTM WND DMG | 7 Nw Atwood, KS | COTTONWOOD TREE FELL...CRUSHING UTILITY BUILDING AND TRACTOR. |
| Apr 15, 2:15 PM CDT | NON-TSTM WND DMG | Mingo, KS | NUMEROUS SEMI TRUCKS OVERTURNED NEAR MINGO AND EXIT 76 ON INTERSATE 70. ROADS CLOSED HWY 83 N OF INTERSTATE AND S OF 24. |
| Apr 15, 2:22 PM CDT | NON-TSTM WND GST 63 | Oakley, KS | KSN WEATHER LAB |
| Apr 15, 2:33 PM CDT | NON-TSTM WND GST 66 | Grinnell, KS | KSN WEATHER LAB |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 5.6 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2512 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KGLD 151736 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 1136 AM MDT SAT APR 15 2006 ...SPRING STORM MOVING ACROSS THE TRI-STATE REGION TODAY... .A STRONG STORM SYSTEM WILL MOVE FROM NORTHEAST COLORADO INTO NEBRASKA DURING THE DAY. VERY STRONG WINDS WILL DEVELOP ON THE PERIPHERY OF THIS STORM AND WILL AFFECT THE TRI-STATE AREA THROUGH THIS AFTERNOON. WINDS WILL DIMINISH AFTER SUNSET. KSZ013>015-027>029-041-042-152000- /O.NEW.KGLD.HW.W.0003.060415T1736Z-060415T2000Z/ /O.EXT.KGLD.WI.Y.0019.060415T2000Z-060416T0200Z/ SHERMAN-THOMAS-SHERIDAN-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- INCLUDING THE CITIES OF...GOODLAND...COLBY...HOXIE... SHARON SPRINGS...OAKLEY...QUINTER...TRIBUNE...LEOTI 1236 PM CDT SAT APR 15 2006 /1136 AM MDT SAT APR 15 2006/ ...HIGH WIND WARNING IN EFFECT UNTIL 2 PM MDT /3 PM CDT/ THIS AFTERNOON... ...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM MDT /9 PM CDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 2 PM MDT /3 PM CDT/ THIS AFTERNOON. THE WIND ADVISORY IS NOW IN EFFECT UNTIL 8 PM MDT /9 PM CDT/ THIS EVENING. THUNDERSTORM ACTIVITY OVER SHERMAN AND WALLACE COUNTIES HAS PRODUCED A VERY STRONG GUST FRONT WHICH IS RACING EASTWARD INTO THOMAS..LOGAN AND WICHITA COUNTIES. STRONG WINDS OF 55 TO 65 MPH WILL BE POSSIBLE AS THIS THUNDERSTORM GUST FRONT PASSES. IN ADDITION...VISIBILITY MAY BE TEMPORARILY REDUCED TO NEAR ZERO IN BLOWING DIRT. THOSE TRAVELING SHOULD USE EXTREME CAUTION...INCLUDING THOSE TRAVELING ON INTERSTATE 70. A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. A HIGH WIND WARNING MEANS STRONG WINDS ARE EITHER OCCURRING OR IMMINENT WHICH COULD LEAD TO PROPERTY DAMAGE...REDUCED VISIBILITY IN BLOWING DUST...AND LOSS OF VEHICLE CONTROL. A HIGH WIND WARNING IS ISSUED FOR SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE. $$ KSZ001-002-152000- /O.NEW.KGLD.HW.W.0003.060415T1736Z-060415T2000Z/ /O.EXT.KGLD.WI.Y.0019.060415T2000Z-060416T0200Z/ CHEYENNE KS-RAWLINS- INCLUDING THE CITIES OF...ST. FRANCIS...ATWOOD 1236 PM CDT SAT APR 15 2006 ...HIGH WIND WARNING IN EFFECT UNTIL 3 PM CDT THIS AFTERNOON... ...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 3 PM CDT THIS AFTERNOON. THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING. A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. A HIGH WIND WARNING MEANS STRONG WINDS ARE EITHER OCCURRING OR IMMINENT WHICH COULD LEAD TO PROPERTY DAMAGE...REDUCED VISIBILITY IN BLOWING DUST...AND LOSS OF VEHICLE CONTROL. A HIGH WIND WARNING IS ISSUED FOR SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE. $$ COZ091-092-KSZ016-160145- /O.CON.KGLD.WI.Y.0019.000000T0000Z-060416T0200Z/ KIT CARSON-CHEYENNE CO-GRAHAM- INCLUDING THE CITIES OF...BURLINGTON...CHEYENNE WELLS...HILL CITY 1236 PM CDT SAT APR 15 2006 /1136 AM MDT SAT APR 15 2006/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT /9 PM CDT/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT /9 PM CDT/ THIS EVENING. A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. $$ COZ090-KSZ003-004-NEZ079>081-160145- /O.CON.KGLD.WI.Y.0019.000000T0000Z-060416T0200Z/ YUMA-DECATUR-NORTON-DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...OBERLIN...NORTON... BENKELMAN...TRENTON...MCCOOK 1236 PM CDT SAT APR 15 2006 /1136 AM MDT SAT APR 15 2006/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT /9 PM CDT/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT /9 PM CDT/ THIS EVENING. A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. $$
2 follow-up statements
000 WWUS73 KGLD 151838 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 1238 PM MDT SAT APR 15 2006 ...SPRING STORM MOVING ACROSS THE TRI-STATE REGION TODAY... .A STRONG STORM SYSTEM WILL MOVE FROM NORTHEAST COLORADO INTO NEBRASKA DURING THE DAY. VERY STRONG WINDS WILL DEVELOP ON THE PERIPHERY OF THIS STORM AND WILL AFFECT THE TRI-STATE AREA THROUGH THIS AFTERNOON. WINDS WILL DIMINISH EARLY THIS EVENING. KSZ013>015-027>029-041-042-152000- /O.CON.KGLD.HW.W.0003.000000T0000Z-060415T2000Z/ /O.CON.KGLD.WI.Y.0019.060415T2000Z-060416T0200Z/ SHERMAN-THOMAS-SHERIDAN-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- INCLUDING THE CITIES OF...GOODLAND...COLBY...HOXIE... SHARON SPRINGS...OAKLEY...QUINTER...TRIBUNE...LEOTI 138 PM CDT SAT APR 15 2006 /1238 PM MDT SAT APR 15 2006/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM MDT /3 PM CDT/ THIS AFTERNOON... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT /9 PM CDT/ THIS EVENING... THUNDERSTORM ACTIVITY OVER SHERMAN AND WALLACE COUNTIES HAS PRODUCED A VERY STRONG GUST FRONT WHICH IS RACING EASTWARD THROUGH THE HOXIE AND GOVE AREAS. STRONG WINDS OF 50 TO 60 MPH WILL BE POSSIBLE AS THIS THUNDERSTORM GUST FRONT PASSES. IN ADDITION...VISIBILITY MAY BE TEMPORARILY REDUCED TO NEAR ZERO IN BLOWING DIRT. THOSE TRAVELING SHOULD USE EXTREME CAUTION... INCLUDING THOSE TRAVELING ON INTERSTATE 70. A HIGH WIND WARNING MEANS STRONG WINDS ARE EITHER OCCURRING OR IMMINENT WHICH COULD LEAD TO PROPERTY DAMAGE...REDUCED VISIBILITY IN BLOWING DUST...AND LOSS OF VEHICLE CONTROL. A HIGH WIND WARNING IS ISSUED FOR SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE. $$ KSZ001-002-152000- /O.CON.KGLD.HW.W.0003.000000T0000Z-060415T2000Z/ /O.CON.KGLD.WI.Y.0019.060415T2000Z-060416T0200Z/ CHEYENNE KS-RAWLINS- INCLUDING THE CITIES OF...ST. FRANCIS...ATWOOD 138 PM CDT SAT APR 15 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM CDT THIS AFTERNOON... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... THUNDERSTORM ACTIVITY OVER CHEYENNE...SHERMAN AND WALLACE COUNTIES HAS PRODUCED A VERY STRONG GUST FRONT WHICH IS RACING ACROSS NORTHWEST KANSAS. STRONG WINDS OF 50 TO 60 MPH WILL BE POSSIBLE AS THIS THUNDERSTORM GUST FRONT PASSES. IN ADDITION...VISIBILITY MAY BE TEMPORARILY REDUCED TO NEAR ZERO IN BLOWING DIRT. THOSE TRAVELING SHOULD USE EXTREME CAUTION. A HIGH WIND WARNING MEANS STRONG WINDS ARE EITHER OCCURRING OR IMMINENT WHICH COULD LEAD TO PROPERTY DAMAGE...REDUCED VISIBILITY IN BLOWING DUST...AND LOSS OF VEHICLE CONTROL. A HIGH WIND WARNING IS ISSUED FOR SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE. $$ COZ091-092-KSZ016-160200- /O.CON.KGLD.WI.Y.0019.000000T0000Z-060416T0200Z/ KIT CARSON-CHEYENNE CO-GRAHAM- INCLUDING THE CITIES OF...BURLINGTON...CHEYENNE WELLS...HILL CITY 138 PM CDT SAT APR 15 2006 /1238 PM MDT SAT APR 15 2006/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT /9 PM CDT/ THIS EVENING... GUSTY NORTHWEST WINDS OF 30 TO 40 MPH WILL CONTINUE TO ACCOMPANY SHOWER AND THUNDERSTORM ACTIVITY THIS AFTERNOON IN THE BURLINGTON AND CHEYENNE WELLS COLORADO AREAS. FURTHER EAST NEAR HILL CITY...GUSTY SOUTHWEST WINDS OF 35 TO 45 MPH WILL CONTINUE UNDER PARTLY CLOUDY SKIES. A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. $$ COZ090-KSZ003-004-NEZ079>081-160200- /O.CON.KGLD.WI.Y.0019.000000T0000Z-060416T0200Z/ YUMA-DECATUR-NORTON-DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...OBERLIN...NORTON... BENKELMAN...TRENTON...MCCOOK 138 PM CDT SAT APR 15 2006 /1238 PM MDT SAT APR 15 2006/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT /9 PM CDT/ THIS EVENING... STRONG SOUTHWEST TO WEST WINDS OF 30 TO 40 MPH WILL CONTINUE THIS AFTERNOON AROUND A STRONG LOW PRESSURE SYSTEM. A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. $$
000 WWUS73 KGLD 152024 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 224 PM MDT SAT APR 15 2006 ...SPRING STORM MOVING ACROSS THE TRI-STATE REGION TODAY... .A STRONG STORM SYSTEM WILL CONTINUE TO MOVE ACROSS NEBRASKA THIS AFTERNOON PRODUCING VERY STRONG WEST TO NORTHWEST WINDS OVER THE REGION. WINDS WILL DIMINISH EARLY THIS EVENING AS THE STORM SYSTEM PULLS AWAY FROM THE AREA. KSZ001-002-013>015-027>029-041-042-160200- /O.EXP.KGLD.HW.W.0003.000000T0000Z-060415T2000Z/ /O.CON.KGLD.WI.Y.0019.000000T0000Z-060416T0200Z/ CHEYENNE KS-RAWLINS-SHERMAN-THOMAS-SHERIDAN-WALLACE-LOGAN-GOVE- GREELEY-WICHITA- INCLUDING THE CITIES OF...ST. FRANCIS...ATWOOD...GOODLAND... COLBY...HOXIE...SHARON SPRINGS...OAKLEY...QUINTER...TRIBUNE... LEOTI 324 PM CDT SAT APR 15 2006 /224 PM MDT SAT APR 15 2006/ ...HIGH WIND WARNING HAS EXPIRED... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT /9 PM CDT/ THIS EVENING... WEST TO NORTHWEST WINDS OF 35 TO 45 MPH WILL CONTINUE THIS AFTERNOON. BY EARLY EVENING...WINDS WILL DECREASE TO AROUND 15 TO 20 MPH. A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. $$ COZ090>092-KSZ003-004-016-NEZ079>081-160200- /O.CON.KGLD.WI.Y.0019.000000T0000Z-060416T0200Z/ YUMA-KIT CARSON-CHEYENNE CO-DECATUR-NORTON-GRAHAM-DUNDY-HITCHCOCK- RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...OBERLIN...NORTON...HILL CITY...BENKELMAN... TRENTON...MCCOOK 324 PM CDT SAT APR 15 2006 /224 PM MDT SAT APR 15 2006/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT /9 PM CDT/ THIS EVENING... WEST TO NORTHWEST WINDS OF 25 TO 45 MPH WILL CONTINUE THIS AFTERNOON. BY EARLY EVENING...WINDS ARE FORECAST TO DECREASE TO AROUND 15 TO 20 MPH. A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this high wind warning went out at Apr 15, 4:10 AM CDT, 8 hours 26 minutes earlier.
Area forecast discussion, Apr 15, 4:10 AM CDT, 8 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
310 AM MDT SAT APR 15 2006
.DISCUSSION...FORECAST CONCERNS ARE STRONG WEST WINDS TODAY ALONG
WITH THE POSSIBILITY OF THUNDERSTORMS TODAY AND TONIGHT.
THE UPPER TROUGH EXPECTED TO MOVE EAST OF THE ROCKIES AND DEEPEN
OVER THE PLAINS IS CURRENTLY NEAR THE FOUR CORNERS AREA. THE LARGE
AMOUNT OF LIFT ASSOCIATED WITH THE SYSTEM IS HELPING PRODUCE
THUNDERSTORMS OVER THE ROCKIES IN COLORADO AND UTAH EARLY THIS
MORNING.
THE MODELS HAVE COME INTO CLOSER AGREEMENT OVERNIGHT WHILE THE
GFS HAS DONE A SLIGHTLY BETTER JOB THAN THE NAM IN THE SURFACE
PRESSURE FIELDS ACROSS THE CENTRAL HIGH PLAINS EARLY THIS MORNING.
HAVE GONE MAINLY WITH A GFS SOLUTION AS A RESULT. THE NAM IS ALSO
SHOWING SOME STRANGE PRECIPITATION FIELD ARTIFACTS THAT LEAD ME TO
QUESTION IT OVERALL.
COOLER TEMPERATURES TODAY WILL LEAD TO HIGHER RELATIVE HUMIDITIES
ACROSS THE REGION. HAVE DECIDED TO DROP THE FIRE WEATHER WATCH AS
A RESULT.
WILL BE MODIFYING THE WIND ADVISORY ALREADY IN PLACE. HAVE
DECIDED TO START AND END IT EARLIER DUE TO THE PROGRESSION OF THE
LOW PRESSURE SYSTEM THAT WILL MOVE ACROSS THE TRI-STATE REGION
TODAY. EXPECT STRONG WINDS TO SPREAD ACROSS THE FORECAST AREA FROM
THE SOUTHWEST TO THE NORTH AND EAST AS THE SURFACE LOW DEEPENS
OVER EASTERN COLORADO THIS MORNING AND LIFTS ACROSS NORTHWEST
KANSAS AND SOUTHWEST NEBRASKA BY MID DAY AND INTO NORTHEAST
NEBRASKA BY MIDNIGHT.
FEEL THE IDEA OF THUNDERSTORMS JUST SKIMMING THE NORTHERN SECTIONS
OF THE FORECAST AREA THIS AFTERNOON IS A GOOD ONE AND HAVE NOT MADE
ANY CHANGES TO THAT PART OF THE FORECAST.
AN UPPER RIDGE REBUILDS OVER THE REGION ON SUNDAY FOR DRY
CONDITIONS AND CONTINUED WARMER THAN AVERAGE TEMPERATURES. THE
NEXT UPPER TROUGH TO AFFECT THE REGION WILL BE MOVING INTO THE
PACIFIC NORTHWEST SUNDAY NIGHT AND THROUGH THE ROCKIES BY TUESDAY
WITH ANOTHER SURFACE LOW DEVELOPING IN THE VICINITY OF THE CENTRAL
HIGH PLAINS. THIS SYSTEM IS CURRENTLY ADVERTISED TO CUT OFF FROM
THE UPPER LEVEL FLOW AND SIT OVER THE NORTHERN PLAINS WHERE IT
WILL DEEPEN AND MOVE VERY SLOWLY TOWARDS THE GREAT LAKES REGION BY
LATE IN THE WEEK. THE UPPER NORTHWEST FLOW BEHIND THIS LOW DURING
THE MIDDLE OF THE WEEK SHOULD BRING A COOLER AIRMASS INTO THE
CENTRAL HIGH PLAINS FOR TEMPERATURES CLOSER TO SEASONAL NORMALS.
HAVE KEPT THE EXTENDED PORTION OF THE FORECAST DRY.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...WIND ADVISORY FROM 9 AM MDT /10 AM CDT/ THIS MORNING TO 8 PM MDT
/9 PM CDT/ THIS EVENING FOR KSZ001-KSZ002-KSZ003-KSZ004-
KSZ013-KSZ014-KSZ015-KSZ016-KSZ027-KSZ028-KSZ029-KSZ041-
KSZ042.
NE...WIND ADVISORY FROM 9 AM MDT /10 AM CDT/ THIS MORNING TO 8 PM MDT
/9 PM CDT/ THIS EVENING FOR NEZ079-NEZ080-NEZ081.
CO...WIND ADVISORY FROM 9 AM THIS MORNING TO 8 PM MDT THIS EVENING
FOR COZ090-COZ091-COZ092.
&&Hazardous weather outlook, Apr 15, 12:00 PM CDT, 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1100 AM MDT SAT APR 15 2006 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-161345- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1200 PM CDT SAT APR 15 2006 /1100 AM MDT SAT APR 15 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT A WIND ADVISORY IS IN EFFECT TODAY FOR THE ENTIRE AREA FOR SOUTHWEST TO WEST WINDS...BECOMING NORTHWEST DURING THE AFTERNOON. WIND SPEEDS OF 30 TO 40 MPH WITH OCCASIONAL GUSTS TO 50 MPH WILL BE POSSIBLE THROUGH THE AFTERNOON. WARM TEMPERATURES...LOW RELATIVE HUMIDITIES AND STRONG WINDS WILL PRODUCE AN EXTREME FIRE DANGER ACROSS THE TRI-STATE REGION THIS AFTERNOON. EXTREME FIRE DANGER MEANS THAT FIRES START QUICKLY...SPREAD FURIOUSLY AND BURN INTENSELY. ALL FIRES ARE POTENTIALLY SERIOUS. ALL OUTDOOR BURNING SHOULD BE AVOIDED IN AREAS WITH EXTREME FIRE DANGER. SHOWERS AND ISOLATED THUNDERSTORMS WILL PRODUCE CLOUD TO GROUND LIGHTNING THIS AFTERNOON...MAINLY WEST OF A LINE FROM CHEYENNE WELLS COLORADO TO GOODLAND KANSAS TO TRENTON NEBRASKA. THUNDERSTORMS WILL ALSO HAVE THE POTENTIAL TO PRODUCE LOCALLY STRONG WINDS TO 55 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED
In the hours before
Local storm report, Apr 15, 11:41 AM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1041 AM MDT SAT APR 15 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1031 AM TSTM WND GST BURLINGTON 39.31N 102.27W
04/15/2006 M61 MPH KIT CARSON CO ASOS
&&
BOYDLocal storm report, Apr 15, 12:10 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1110 AM MDT SAT APR 15 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1107 AM TSTM WND GST GOODLAND 39.35N 101.71W
04/15/2006 M58 MPH SHERMAN KS ASOS
&&
BOYDLocal storm report, Apr 15, 12:15 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1115 AM MDT SAT APR 15 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1113 AM TSTM WND GST GOODLAND 39.35N 101.71W
04/15/2006 M61 MPH SHERMAN KS ASOS
&&
BOYDLocal storm report, Apr 15, 12:17 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1117 AM MDT SAT APR 15 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1114 AM TSTM WND GST GOODLAND 39.35N 101.71W
04/15/2006 M62 MPH SHERMAN KS ASOS
&&
BOYDLocal storm report, Apr 15, 12:30 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1130 AM MDT SAT APR 15 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1126 AM TSTM WND GST 3 S ST. FRANCIS 39.73N 101.80W
04/15/2006 M58 MPH CHEYENNE KS TRAINED SPOTTER
&&
BOYDLocal storm report, Apr 15, 12:36 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1136 AM MDT SAT APR 15 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1126 AM TSTM WND GST 4 W GOODLAND 39.35N 101.78W
04/15/2006 M63 MPH SHERMAN KS MESONET
&&
BOYDNearby
High Wind Warnings in Kansas, 2006Every high wind warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.